Hail, Medina
- When
- March 4, 1:55 PM CST to 2:05 PM CST
- Where
- Medina County, Hondo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.350, -99.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 4, 10:04 AM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1004 AM CST THU MAR 4 2004 .DISCUSSION... SQUALL LINE MOVING ACROSS VAL VERDE COUNTY WITH SEVERE THUNDERSTORM WARNING ISSUED. EXPECT SQUALL LINE TO MOVE ACROSS THE REMAINDER OF THE EWX CWA TODAY. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED ALONG AND EAST OF I-35 SHOULD SLOWLY TRANSLATE EAST AS WELL. ONGOING FORECASTS GENERALLY ON TRACK AND ONLY UPDATES NEEDED TODAY WILL REFLECT ANY WATCHES AND ENDING OF RAINFALL FROM THE WEST. OTHER PARAMETERS SEEM GOOD ON TRENDS WITH ONLY MINOR, IF ANY, ADJUSTMENTS ANTICIPATED. .PREVIOUS DISCUSSION... EARLY MARCH LOW ALOFT OVER SW U.S. AND NORTHERN MEXICO FORECAST TO MOVE NORTHEAST TO WESTERN GREAT PLAINS STATES LATER TODAY AND TO MID TO UPPER MS VALLEY AROUND SUNRISE FRIDAY. AHEAD OF THIS WEATHER SYSTEM...WARM AIR ADVECTION IS STRONG OVER S CNTRL TX TODAY...FAVORING VERY GOOD CHANCE OF RAIN THROUGH EARLY AFTN. BY AFTN THE CHC OF RAIN BEGINS TO DECREASE MARKEDLY FROM THE WEST. RAIN FOR TODAY EXPECTED TO COME WITH SHOWERS AND THUNDERSTORMS... SOME POSSIBLY SEVERE WITH LOCALLY HEAVY RAIN. WILL SHOW FLASH FLOOD WATCH FOR EAST HALF OF AREA THRU 4 PM. ADDITIONAL RAINS TODAY COME AFTER RAINS SINCE JANUARY...AND LIMITED EVAPORATION IN THE PAST WEEK. FOR TONIGHT...2ND TROF COMING IN WAKE OF STORM SYSTEM TODAY... MAY BRING A FEW SPRINKLES OR ISOLATED SHOWERS TO EAST HALF OF SOUTH CENTRAL TEXAS. FORECAST TRENDS FROM 06Z CYCLE AND PAST WEATHER EVENT TRENDS...SHOW A FEW SPRINKLES OR ISOLATED SHOWERS COULD COME WITH QUICK MOVING 2ND TROF...THEREFORE INCLUDED LOW POPS FOR TONIGHT EAST HALF OF AREA. FOR FRIDAY...FORECASTS SHOW RAPIDLY MOVING TROF MOVE OVER AND NORTH TO EAST OF AREA WITH ENVIRONMENT DRY FOR EARLY MARCH IN WAKE OF STORM SYSTEM TODAY. WILL SHOW PTCLDY SKIES FOR FRIDAY. FORECASTS SHOW DRIER CONDITIONS FOR SATURDAY IN WAKE OF PACIFIC COOL FRONT. WEATHER PATTERN FOR SATURDAY BEGINS TREND WITH 500 MB TROF TO THE EAST OF AREA AND WEAK RIDGE OF HIGH PRESSURE ALOFT TO THE WEST OF S CNTRL TX...SETTING UP DRY WEATHER TREND THAT LASTS INTO THE EARLY AND MID PART OF NEXT WEEK. ADDITIONAL PACIFIC FRONT WITH THIS PATTERN IS FORECAST TO MOVE OVER THE AREA MONDAY NIGHT. AFTER MILD TO WARM AFTERNOON HIGHS SATURDAY TO MONDAY...THIS WILL ALLOW AFTN HIGHS TO BE A LITTLE COOLER TUESDAY...FOLLOWED BY COOL OVERNIGHT LOWS TUESDAY NIGHT OF NEXT WEEK. AS MORE ZONAL FLOW EVOLVES IN THE MID TO LATE PART OF NEXT WEEK...WARMER AFTERNOONS EXPECTED...AND EARLY MORNING LOWS EXPECTED TO GRADUALLY INCREASE AS HUMIDITY RISES AGAIN. ALTHOUGH HUMIDITY RISES SOME IN THE MID PART OF NEXT WEEK...WEATHER PATTERNS SIGNAL MOSTLY STABLE ENVIRONMENT... THEREFORE CHANCE OF RAIN IN THE EARLY TO MID PART OF NEXT WEEK LOOKS QUITE LIMITING. NEXT WINDOW FOR RAIN BEGINS TO SHOW UP FROM LATE NEXT WEEK TO THE MID PART OF THE FOLLOWING WEEK...MAR 12 TO MAR 17 TIME WINDOW... AS NEXT LARGER SCALE LOW IN SOUTHERN STREAM WESTERLIES EVOLVES AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 50 74 45 / 100 20 0 0 AUSTIN BERGSTROM INTL AIRPORT 73 47 74 40 / 100 20 0 0 DEL RIO INTL AIRPORT 79 49 79 44 / 70 0 0 0 SAN ANTONIO INTL AIRPORT 75 49 76 45 / 100 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH EAST HALF OF S CNTRL TX THRU 4 PM. TORNADO WATCH THRU 10 AM CST FOR VAL VERDE AND EDWARDS COUNTIES. && 04/06/03/DC/PM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CST THU MAR 4 2004 TXZ171>173-183>194-202>209-217>225-228-051200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHEAST QUARTER OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE THIS MORNING...THEN EXIT SOUTH CENTRAL TEXAS TO THE NORTHEAST BETWEEN 3 PM AND 6 PM LATER TODAY. FLASH FLOODING IS A THREAT TODAY AS WELL. FOR FURTHER DETAILS PLEASE REFER TO THE FLOOD WATCH PRODUCT ISSUED BY THIS OFFICE AT 400 AM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1200 PM CST THU MAR 4 2004 TXZ183-184-041900- EDWARDS-VAL VERDE- 1200 PM CST THU MAR 4 2004 ...TORNADO WATCH FOR EDWARDS COUNTY UNTIL 3 PM... ...TORNADO WATCH CANCELLED FOR VAL VERDE COUNTY... THE TORNADO WATCH PREVIOUSLY ISSUED FOR VAL VERDE COUNTY HAS BEEN CANCELLED. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF VAL VERDE COUNTY. THE TORNADO WATCH REMAINS IN EFFECT FOR EDWARDS COUNTY. THE LINE OF THUNDERSTORMS WILL MOVE THROUGH THE COUNTY BY 1 PM. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH THE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1245 PM CST THU MAR 4 2004 TXZ171>173-184>192-202>206-217>219-228-041945- BANDERA-BEXAR-BLANCO-BURNET-COMAL-DIMMIT-EDWARDS-FRIO-GILLESPIE-HAYS- KENDALL-KERR-KINNEY-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE- WILLIAMSON-ZAVALA- 1245 PM CST THU MAR 4 2004 ...TORNADO WATCH IN EFFECT FOR THE HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 5 PM... ...TORNADO WATCH CANCELLED FOR EDWARDS COUNTY... THE TORNADO WATCH PREVIOUSLY ISSUED FOR EDWARDS COUNTY HAS BEEN CANCELLED. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF EDWARDS COUNTY. THE TORNADO WATCH REMAINS IN EFFECT FOR BANDERA...BEXAR...BLANCO... BURNET...COMAL...DIMMIT...FRIO...GILLESPIE...HAYS...KENDALL...KERR... KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... WILLIAMSON...AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS EXTENDS FROM EL INDIO TO BRACKETTVILLE TO JUNCTION WITH ISOLATED THUNDERSTORMS AHEAD OF THE LINE. THIS LINE WILL CONTINUE TO MOVE EAST AT 35 MPH. LARGE HAIL...DAMAGING WINDS... AND TORNADOES ARE POSSIBLE.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389517.